Alert archive / Ohio / Freeze Warnings in 2010
Freeze Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at Apr 28, 2010, 3:01 PM EDT for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Apr 29, 2010, 12:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 3:01 PM EDT (19:01 UTC)
- In effect from
- Apr 29, 2010, 12:00 AM EDT
- Expired
- Apr 29, 2010, 3:56 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Mahoning County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS71 KCLE 281901 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EDT WED APR 28 2010 OHZ013-014-022-023-033-PAZ002-003-290315- /O.NEW.KCLE.FZ.W.0002.100429T0400Z-100429T1200Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 301 PM EDT WED APR 28 2010 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. SKIES WILL BE CLEAR OVERNIGHT TONIGHT AND WINDS WILL BE LIGHT. CONDITIONS WILL BE IDEAL FOR TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING. IN ADDITION TO THE FREEZING TEMPERATURES...WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ003-006>012-017>021-027>032-036>038-047-089-PAZ001-290315- /O.NEW.KCLE.FR.Y.0003.100429T0400Z-100429T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...FINDLAY... TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE 301 PM EDT WED APR 28 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. SKIES WILL BE CLEAR OVERNIGHT TONIGHT AND WINDS WILL BE LIGHT. CONDITIONS WILL BE IDEAL FOR TEMPERATURES TO DROP INTO THE MID 30S...WITH WIDESPREAD AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GARNET
2 follow-up statements
235 WWUS71 KCLE 290256 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1056 PM EDT WED APR 28 2010 OHZ013-014-022-023-033-PAZ002-003-291100- /O.CON.KCLE.FZ.W.0002.100429T0400Z-100429T1200Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 1056 PM EDT WED APR 28 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. SKIES WILL BE CLEAR OVERNIGHT AND WINDS WILL BE LIGHT. BY DAYBREAK TEMPERATURES ARE EXPECTED TO BE NEAR OR BELOW FREEZING. IN ADDITION TO THE FREEZING TEMPERATURES...WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ003-006>012-017>021-027>032-036>038-047-089-PAZ001-291100- /O.CON.KCLE.FR.Y.0003.100429T0400Z-100429T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...FINDLAY... TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE 1056 PM EDT WED APR 28 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. SKIES WILL BE CLEAR OVERNIGHT AND WINDS WILL BE LIGHT. BY DAYBREAK TEMPERATURES ARE EXPECTED TO RANGE IN THE MID 30S...WITH WIDESPREAD AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
620 WWUS71 KCLE 290756 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EDT THU APR 29 2010 OHZ013-014-022-023-033-PAZ002-003-291200- /O.CAN.KCLE.FZ.W.0002.000000T0000Z-100429T1200Z/ /O.EXA.KCLE.FR.Y.0003.000000T0000Z-100429T1200Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 356 AM EDT THU APR 29 2010 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. THE FREEZE WARMING ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED AS TEMPERATURES ARE NOT EXPECTED TO DIP BELOW FREEZING THIS MORNING. TEMPERATURES HOWEVER ARE EXPECTED TO DIP INTO THE MIDDLE 30S THIS MORNING...WHICH WILL ALLOW AREAS OF FROST TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OHZ003-006>012-017>021-027>032-036>038-047-089-PAZ001-291200- /O.CON.KCLE.FR.Y.0003.000000T0000Z-100429T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...FINDLAY... TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE 356 AM EDT THU APR 29 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DIP INTO THE MID 30S THIS MORNING....WHICH WILL ALLOW WIDESPREAD AREAS OF FROST TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Apr 28, 1:15 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 28, 1:15 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 115 PM EDT WED APR 28 2010 .SYNOPSIS... HIGH PRESSURE...CENTERED OVER THE MISSISSIPPI VALLEY WILL EXTEND NORTH THROUGH THE OHIO VALLEY TODAY AND THURSDAY. FRIDAY THE HIGH WILL DRIFT OFF THE GEORGIA COAST WHILE LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO THE AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FROST ADVISORY REMOVED THIS MORNING. NO UPDATES TO THE FORECAST THIS AFTERNOON. CURRENT FORECAST ON TRACK && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... MODELS SHOW WARMER AIR BEGINNING TO MOVE INTO THE AREA AS THE UPPER LOW MOVES EAST ALTHOUGH STILL WOULD EXPECT FROST TONIGHT. BEST CHANCE FOR FROST WOULD BE EAST HALF OF THE AREA ALTHOUGH PATCHY FROST STILL WILL BE APPROPRIATE WEST WITH CLEAR/MOSTLY CLEAR SKIES. WILL LIKELY NEED A FROST HEADLINE FOR TONIGHT BUT WILL ALLOW DAY SHIFT ANOTHER LOOK AND AVOID THE DOUBLE HEADLINE. MORE SIGNIFICANT WARMING ON TAP FOR THURSDAY AND FRIDAY IN SWLY FLOW AS THE HIGH MOVES OFF THE SERN COAST AND LOW PRESSURE MOVES TO THE PLAINS. WILL BRING HIGHS NEAR 70 IN THE SWRN COUNTIES ON THURSDAY WITH 60S MOST ELSEWHERE. FRIDAY 850 TEMPS MOVE INTO THE MID TEENS WITH GOOD MIXING SO WOULD EXPECT MID...POSSIBLY UPPER 70S. GUIDANCE SUGGESTS INCREASING CLOUDINESS HOWEVER THE WARM FRONT WILL BE TO OUR NORTHEAST AND THE AREA SHOULD BE SOLIDLY WITHIN THE WARM SECTOR SO WOULD EXPECT SKIES TO BE PARTLY CLOUDY. FRIDAY NIGHT WILL INCREASE CLOUDS FROM THE WEST. GFS SHOWS INCREASING MOISTURE/LIFT IN GOOD 40-50KT SSWLY INFLOW OUT OF THE GULF AHEAD OF AN APPROACHING COLD FRONT. WILL ALSO BRING IN CHANCE POPS TO THE WEST GIVEN THE GULF TAP. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... MODELS IN A BIT OF DISAGREEMENT THROUGH THE EXTENDED PERIOD. 00Z GFS AND 00Z ECMWF BOTH SHOW UPPER LOW PRESSURE OVER ONTARIO/SASK. AREA WITH SWLY INFLOW ACROSS THE AREA AHEAD OF A COLD FRONT. MODELS DIFFER ON MOISTURE HOWEVER WITH THE ECMWF MORE MOIST THAN THE GFS. WILL SIDE WITH THE ECMWF/HPC BLEND THROUGH THE EXTENDED PERIOD. WILL HAVE CHANCE POPS SATURDAY AND SATURDAY NIGHT INCREASING TO LIKELY SUNDAY WHEN MODELS SHOW A SHORT WAVE MOVING THROUGH WITH A SURFACE LOW. NOT CONVINCED THINGS DRY OUT COMPLETELY FOR MONDAY HOWEVER THE ECMWF SHOWS HIGH PRESSURE SHOULD MOVE IN FOR TUESDAY. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... CUMULUS ARE DEVELOPING RAPIDLY AT MIDDAY NEAR AND DOWNWIND OF LAKE ERIE WHERE LOW LEVEL MOISTURE IS SLIGHTLY HIGHER. SURFACE PRESSURE GRADIENT IS STILL STRONG ENOUGH TO PERMIT WIND GUSTS TO AROUND 20 KNOTS EAST OF CLE TO CAK LINE DURING THE AFTERNOON. WITH HIGH PRESSURE BUILDING IN TONIGHT CUMULUS WILL DISSIPATE BEFORE SUN SET ALONG WITH GUSTY WINDS. VFR ON THURSDAY AS THE HIGH PRESSURE SLIPS BY TO OUR EAST. .OUTLOOK...NON VFR POSSIBLE SATURDAY AND SUNDAY. && .MARINE... THE CYCLONIC FLOW ACROSS LAKE ERIE WILL BEGIN TO SUBSIDE THIS MORNING AS THE MAIN LOW PRESSURE OVER THE CANADIAN MARITIMES MOVES FURTHER EASTWARD WELL INTO THE ATLANTIC OCEAN. THIS WILL RESULT IN OUR WINDS DIMINISHING TO 10 TO 15 KNOTS OVER THE LAKE TODAY. THE NORTHEAST WINDS WILL BECOME MORE NORTHWESTERLY EARLY TODAY. FOR TONIGHT AND THURSDAY WINDS ARE EXPECTED TO BE LIGHT WESTERLY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...GARNET SHORT TERM...TK LONG TERM...TK AVIATION...REL MARINE...BC
Hazardous weather outlook, Apr 28, 12:32 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1232 PM EDT WED APR 28 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291645- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1232 PM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-291645- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1232 PM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:01 PM EDT | Frost Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 17 hr |
Nearby
Freeze Warnings in Ohio, 2010Freeze Warnings in Pennsylvania, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.